MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53428
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: per imaging findings under (b)(4) (manufacturer ref# 3002808486-2021-01887) additional complaint logged to cover for kink in proximal end of tx2: the physician was trying to deduce this from the pre-op imaging which was done on (b)(6) 2015, the patient appears to have had a prior surgical arch reconstruction, including an aortic valve replacement.There has been debranching of the arch branches, so that they all arise from a single trunk, the distal end of the surgical graft looks to have an angulation of about 90 degrees, and includes a marked kink on the inner curve of that angulation.Immediately distal to the surgical graft is a large thoracoabdominal aneurysm of just over 60mm diameter.¿ next images are from (b)(6) 2016 ¿ 1 week post-procedure ¿ and show the overall situation, with a 2-stent overlap between the tx2 and the alpha graft in the descending aorta, and just over a 2-stent overlap between the alpha graft and the top of the cmd.Imaging from (b)(6) 2017 ¿ about 14 months post-procedure ¿ shows the overlaps are still in place, the kink is still present in the tx2 graft where it ¿turns the corner¿ into the previous surgical graft, and in particular, the overlap between the distal alpha graft and the proximal cmd has reduced slightly to be about 2 stents in length.The next image set is from (b)(6) 2021, and these show problems starting to become more serious.The overlap between the alpha graft and the cmd has now reduced to being just one stent in length, and the tx2-alpha overlap has reduced slightly.However, there is now a developing acute angulation of the alpha graft at the end of the tx2 graft.Following the scans of (b)(6) 2021, a procedure was performed to reline the top of the tx2 graft where the kink had been present, as seen in the following two images: from the last image, the gore graft was deployed proximally beyond the tx2 graft, but the kink remains, causing a diameter reduction of at least 50%.¿ ¿ ¿the final image set we have is from (b)(6) 2021, one month after this secondary procedure.The kink is still present just distal to the arch, the angulation in the mid-thoracic region is still present but slightly improved, and the overlap between the alpha graft and the cmd remains at only just 1 stent in length.The appearance of the increased angulation in the mid-thoracic region of the graft complex may also have been a reason for the secondary procedure, but it has only resulted in a slight improvement.The gore device also crosses the kinked region of the tx2 graft just beyond the original surgical graft, but there is no improvement in that area after the secondary procedure.¿ patient outcome: patient tolerated the procedure.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).H6) c22 - appropriate term/code not available = c23 - usage problem identified.Summary of investigational findings: this complaint was opened to address "kink in proximal end of tx2" and was opened based on findings in images provided for (b)(4).The following information is provided for (b)(4) "on (b)(6) 2016, a 65-year-old female patient underwent an endovascular procedure in which a zta-p-38-167-w, (manufactured at william cook europe) and a custom made device thoraco-abdominal-side-branch (cmd) (manufactured at william cook australia) was implanted along with additional abdominal stent-graft devices.The proximal end of the alpha device overlapped with a tx2 (complaint device) device which had been implanted (b)(6) 2016.".Review of the device history record found that all discovered non-conformances were properly dispositioned before release and there is therefore no indication of the device being produced outside of specifications.8 ctas (ranging from 03-12-2015 to 27-08-2021) including pre-procedure, post-procedure and follow-up imaging, and procedural angiography packages ((b)(6) 2016, (b)(6) 2016) were provided for the investigation.Imaging analysis was performed by imaging specialists at cook research incorporated (cri) and a clinical review performed by wca medical director.As per clinical assessment, following comments were noted related to the listed dates: (b)(6) 2015: "i don¿t have any clinical information about this patient¿s past or current history, but trying to deduce this from the pre-op imaging which was done on 3rd (b)(6) 2015, the patient appears to have had a prior surgical arch reconstruction, including an aortic valve replacement.There has been debranching of the arch branches, so that they all arise from a single trunk, the distal end of the surgical graft looks to have an angulation of about 90 degrees, and includes a marked kink on the inner curve of that angulation.Immediately distal to the surgical graft is a large thoracoabdominal aneurysm of just over 60mm diameter." and "the diameter of the in situ surgical arch graft was about 30mm, and it seems that the plan was to land the tx2 graft to anchor into the surgical graft, the alpha thoracic graft to anchor into the tx2 distal end, and the cmd to anchor into the bottom of the alpha graft.".(b)(6) 2017: "about 14 months post-procedure ¿ shows the overlaps are still in place, the kink is still present in the tx2 graft where it ¿turns the corner¿ into the previous surgical graft".(b)(6) 2021: "the tx2-alpha overlap has reduced slightly.However, there is now a developing acute angulation of the alpha graft at the end of the tx2 graft.".And "following the scans of (b)(6) 2021, a procedure was performed to reline the top of the tx2 graft where the kink had been present.The gore graft was deployed proximally beyond the tx2 graft, but the kink remains, causing a diameter reduction of at least 50%.".(b)(6) 2021: "the kink is still present just distal to the arch, the angulation in the mid-thoracic region is still present but slightly improved".Concluding remarks as per clinical review: "the appearance of the increased angulation in the mid-thoracic region of the graft complex may also have been a reason for the secondary procedure, but it has only resulted in a slight improvement.The gore device also crosses the kinked region of the tx2 graft just beyond the original surgical graft, but there is no improvement in that area after the secondary procedure.".In the provided images it was found that the surgical graft had an angulation of about 90 degrees at the distal end, on images of (b)(6) 2015.The zteg complaint device was implanted on (b)(6) 2016 where the proximal end of the stent graft landed in the distal end of the surgical graft.Therefore, it is assessed that the kink in the zteg complaint device is caused by the surgical graft which had an angel of 90 degress.According to the ifu: "landing the proximal and distal ends of the device in parallel aortic neck segments without acute angulation (>45°) or circumferential thrombus/ calcification is important to ensuring fixation and seal." hence, the placement of the zteg complaint device is outside the ifu.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key13583907
Report Number3002808486-2022-00135
Device Sequence Number12167068
Product Code MIH
UDI-Device Identifier10827002534282
UDI-Public(01)10827002534282(17)180121(10)E3294928
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2018
Device Model NumberG53428
Device Catalogue NumberZTEG-2P-34-152-PF-US
Device Lot NumberE3294928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown